11-Year-Old Suffers from Hot Flashes

Comments: 1  | Leave A Comment
  • advertisement
  • An 11-year-old Italian girl suffered from hot flashes after taking herbal medicine for her thinning hair.

    The medicine is called saw palmetto, it's commonly used by men treating enlarged prostates and sometimes used for balding in adult men.

    The girl was taking the medicine everyday with hopes of treating telogen effuvium, which causes hair loss in children.

    After two months of taking the pills, the girl experienced hot flashes multiple times a day.

    Once she stopped taking the pills her hot flashes stopped.

    The herbal medicine is also said to trigger the girl's menstrual cycle which was also abnormal. Sometimes her period would last for 15 days with heavy flow.

    Researchers could not identify if in fact the saw palmetto caused the hot flashes but since it was the only medicine she was taking it's assumed it caused her symptoms.

    • More Related Content

    Comments

    One thought on “11-Year-Old Suffers from Hot Flashes

    1. If its used to treat an enlarged prostate; the herbal.ed could very well cause the hot flashes and menstrual issues. Lupron im is used to treat prostate disesase and endometriosis via shrinking the tissue. A side effect is hot flashes and menopause thus no menstruation/spotting.

    Add Your Comment

    Fill in your details below or click an icon to log in:

    WordPress.com Logo

    You are commenting using your WordPress.com account. Log Out / Change )

    Twitter picture

    You are commenting using your Twitter account. Log Out / Change )

    Facebook photo

    You are commenting using your Facebook account. Log Out / Change )

    Google+ photo

    You are commenting using your Google+ account. Log Out / Change )

    Connecting to %s